Alert archive / Massachusetts / Flash Flood Warnings in 2013

Flash Flood Warning 44, NWS Boston/Norton, MA

August 28, 2013Franklin County, Hampshire County, Worcester County, Massachusetts

NWS Boston/Norton, MA issued this flash flood warning at Aug 28, 2013, 6:16 PM EDT for Franklin County, Hampshire County, Worcester County, Massachusetts. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 28, 2013, 6:16 PM EDT (22:16 UTC)
Expired
Aug 28, 2013, 8:15 PM EDT
In force
119 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Flood severity
None

Counties Franklin County, MA, Hampshire County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 101 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.3 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 181 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
181 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
712 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

705 
WGUS51 KBOX 282216
FFWBOX
MAC011-015-027-290015-
/O.NEW.KBOX.FF.W.0044.130828T2216Z-130829T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
616 PM EDT WED AUG 28 2013

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  SOUTHEASTERN FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...
  WEST CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...

* UNTIL 815 PM EDT

* AT 612 PM EDT...DOPPLER RADAR INDICATED SEVERAL VERY SLOWLY MOVING 
  THUNDERSTORMS WITHIN THE WARNING AREA. THESE THUNDERSTORMS WERE 
  PRODUCING HEAVY RAINS. THESE STORMS WERE CAPABLE OF PRODUCING AS 
  MUCH AS 2 INCHES OF RAIN IN 30 MINUTES. AS OF 612 PM...RADAR 
  INDICATED THAT THE HEAVIEST RAIN HAD FALLEN IN THE HARDWICK AREA. 
  
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED IN 
PORTIONS OF THE WARNED AREA WITHIN THE NEXT HOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING IS ISSUED FOR RAPID AND POTENTIALLY LIFE 
THREATENING FLOODING. AVOID FLOODED ROADWAYS AND OBEY ROAD CLOSURES. 
STREAMS AND CREEKS IN THE AREA MAY RISE RAPIDLY OVER BANKFULL 
LEVELS. 

&&

LAT...LON 4246 7244 4246 7196 4219 7192 4218 7226
      4220 7226 4224 7223 4224 7228 4222 7234
      4219 7237 4219 7240 4223 7241 4223 7243

$$

NMB
2 follow-up statements
744 
WGUS71 KBOX 282311
FFSBOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
711 PM EDT WED AUG 28 2013

MAC011-015-027-290015-
/O.CON.KBOX.FF.W.0044.000000T0000Z-130829T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAMPSHIRE MA-FRANKLIN MA-WORCESTER MA-
711 PM EDT WED AUG 28 2013

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR
SOUTHEASTERN HAMPSHIRE...SOUTHEASTERN FRANKLIN AND WEST CENTRAL
WORCESTER COUNTIES...

AT 707 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
HEAVY RAIN ACROSS THE WARNED AREA.  FLASH FLOODING IS EXPECTED TO 
BEGIN SHORTLY.

RAINFALL RATES HAVE DIMINISHED EARLY THIS EVENING...BUT COULD 
STILLBE LOCALLY HEAVY AT TIMES.  ADDITIONAL RAINFALL AMOUNTS UP TO 
ONE HALF INCH ARE POSSIBLE IN THE WARNED AREA DURING THE NEXT HOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING IS ISSUED FOR RAPID AND POTENTIALLY LIFE
THREATENING FLOODING. IN URBAN AREAS AVOID FLOODED ROADS AND OBEY
ROAD CLOSURES. THOSE NEAR SMALL STREAMS MUST HEAD FOR HIGHER GROUND
IMMEDIATELY.

&&

LAT...LON 4246 7244 4246 7196 4219 7192 4218 7226
      4220 7226 4224 7223 4224 7228 4222 7234
      4219 7237 4219 7240 4223 7241 4223 7243

$$

BELK
265 
WGUS71 KBOX 282355
FFSBOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
755 PM EDT WED AUG 28 2013

MAC011-015-027-290004-
/O.CAN.KBOX.FF.W.0044.000000T0000Z-130829T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAMPSHIRE MA-FRANKLIN MA-WORCESTER MA-
755 PM EDT WED AUG 28 2013

...THE FLASH FLOOD WARNING FOR SOUTHEASTERN HAMPSHIRE...SOUTHEASTERN
FRANKLIN AND WEST CENTRAL WORCESTER COUNTIES IS CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

LAT...LON 4246 7244 4246 7196 4219 7192 4218 7226
      4220 7226 4224 7223 4224 7228 4222 7234
      4219 7237 4219 7240 4223 7241 4223 7243

$$

EVT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 5:05 PM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, Aug 28, 5:05 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
505 PM EDT WED AUG 28 2013

.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE REGION AT
TIMES THROUGH EARLY NEXT WEEK...BUT A WASHOUT IS NOT EXPECTED.
THE BEST CHANCE FOR PRECIPITATION WILL OCCUR ON LABOR DAY AND
TUESDAY AS A FRONT SLOWLY MOVES ACROSS THE REGION. TEMPERATURES
WILL BE NEAR NORMAL...BUT IT WILL BECOME INCREASINGLY MORE HUMID
THIS WEEKEND INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
***SCT SHOWERS/THUNDERSTORMS INTO THIS EVENING ACROSS THE INTERIOR
  WITH A VERY LOCALIZED FLASH FLOOD THREAT***

CYCLONIC FLOW AND 1000 TO 1500 J/KG OF MLCAPE WILL CONTINUE TO
GENERATE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS INTERIOR
SOUTHERN NEW ENGLAND INTO THE EVENING HOURS.  SEVERE WEATHER THREAT
IS RATHER LOW GIVEN WEAK WIND FIELDS.  HOWEVER...THE STORMS WILL BE
VERY SLOW MOVING AND PRODUCE LOCALLY HEAVY RAINFALL.  THERE IS A
VERY LOCALIZED FLASH FLOOD THREAT...ESPECIALLY WHERE OROGRAPHICS CAN
ASSIST.  SHOULD SEE THE ACTIVITY DIMINISH ACROSS THE INTERIOR BY
LATE EVENING...BUT CAN/T RULE OUT A FEW SHOWERS LINGERING WELL AFTER
MIDNIGHT.

MEANWHILE...ONSHORE FLOW SHOULD KEEP THE ACTIVITY CONFINED TO THE
INTERIOR WITH MAINLY DRY WEATHER PREVAILING ALONG THE COASTAL PLAIN
THIS EVENING.  HOWEVER...FOG BANK SITTING OFF THE COAST WILL LIKELY
MOVE BACK INTO THIS REGION WITH THE LOSS OF DAYTIME HEATING.  WILL
GO AHEAD AND ISSUE A DENSE FOG ADVISORY FOR PORTIONS OF THE EAST/
SOUTH COASTS...AS WELL AS INTERIOR SOUTHEAST MASSACHUSETTS INTO MID
MORNING ON THURSDAY.  IT MAY HAVE TO BE FURTHER EXPANDED BUT WILL
LET THE NEXT SHIFTS EVALUATE.  ITS ALSO POSSIBLE SOME DRIZZLE/MIST
DEVELOPS ALONG THE COAST LATE.  LOW TEMPS WILL MAINLY BE IN THE 60S.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
THURSDAY...
HIGH PRESSURE OVER THE CANADIAN MARITIMES WILL COMBINED
WITH LOW PRESSURE SOUTH OF NEW ENGLAND.  THIS WILL GENERATE A
NORTHEAST FLOW OF AIR INTO THE REGION.  WHILE DENSE FOG SHOULD BURN
OFF IN THE MORNING...MODEL CROSS SECTIONS SHOW THAT LOW CLOUDS MAY
HANG ON FOR MUCH OF THE DAY...AT LEAST ACROSS EASTERN NEW ENGLAND.
THIS SHOULD KEEP HIGH TEMPS IN THE LOWER 70S IN THIS REGION...AND
ITS POSSIBLE A FEW LOCATIONS DON/T BREAK 70.  LITTLE INSTABILITY IS
EXPECTED ALONG THE COASTAL PLAIN...SO THAN A BIT OF DRIZZLE IN THE
MORNING AND PERHAPS A SPOT SHOWER OR TWO IN THE AFTERNOON MUCH OF
THE TIME WILL BE DRY.

ACROSS INTERIOR SOUTHERN NEW ENGLAND...SOME PEEKS OF SUN IN THE
AFTERNOON SHOULD ALLOW HIGHS TO CLIMB INTO THE UPPER 70S TO AROUND
80. MLCAPES PROBABLY ONLY REACH BETWEEN 500 AND 1000 J/KG IN THIS
REGION.  THIS INSTABILITY IS EXPECTED TO GENERATE A FEW SHOWERS AND
PERHAPS A THUNDERSTORM OR TWO DURING THE AFTERNOON...BUT NOT
EXPECTING ANY SEVERE WEATHER.  ANY STORMS THAT DEVELOP SHOULD BE
WEAKER THAN TODAY GIVEN LIMITED INSTABILITY.

THURSDAY NIGHT...
ANY ISOLATED SHOWERS OR PERHAPS A THUNDERSTORM
ACROSS THE INTERIOR SHOULD QUICKLY DIMINISH DURING THE EVENING.
OTHERWISE...CONCERN WILL TURN TO THE THREAT FOR AREAS OF FOG...BUT
MODELS INDICATE IT MAY NOT BE AS BAD AS TONIGHT. LOW TEMPS THURSDAY
NIGHT WILL MAINLY BE IN THE 50S TO LOWER 60S.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
HIGHLIGHTS...

  * WEAK HIGH PRESSURE REMAINS FRIDAY INTO SATURDAY
  * UNSETTLED WEATHER RETURNS EARLY NEXT WEEK

OVERVIEW AND MODEL PREFERENCES...

MAIN THEME OF THE MEDIUM RANGE MODEL SUITE IS PERSISTENT H5
PATTERN ACROSS NORTH AMERICA WITH LARGE LONG WAVE RIDGE ACROSS THE
CENTRAL U.S. WHILE LONG WAVE THROUGH REMAINS ACROSS THE EASTERN
SEABOARD. THIS PATTERN TRIES TO FLATTEN OUT BRIEFLY OVER THE
HOLIDAY WEEKEND ACROSS THE NORTHERN TIER STATES...BUT JUST
REAMPLIFIES AGAIN AS VIGOROUS SHORT WAVE WORKS SE OUT OF CENTRAL
CANADA AS THE UPPER RIDGE ACTUALLY RETROGRADES BACK TO THE PLAINS
STATES. OVERALL...THIS PATTERN WILL KEEP THE REGION IN A GENERAL
NW UPPER FLOW WITH PERIODIC SHORT WAVES MOVING ACROSS. ONE
STRONGER SHORT WAVE APPROACHES AROUND THE HOLIDAY...BUT TIMING OF
SURFACE FEATURES IS NOT VERY GOOD BEYOND SATURDAY SO HAVE LOWER
CONFIDENCE THEN. AT THIS POINT...LOOKS LIKE BEST SHOT OF PRECIP
WILL OCCUR ON MONDAY AND TUESDAY AS THE UPPER TROUGH DIGS...
SLOWING THE APPROACHING COLD FRONT ACROSS THE REGION.

LEANED TOWARD BLEND OF PREVIOUS FORECAST ALONG WITH THE WPC
GUIDANCE.

DETAILS...

FRIDAY-SATURDAY...WEAK HIGH PRES REMAINS ACROSS THE REGION WHICH
SHOULD KEEP DRY CONDITIONS FOR THE MOST PART. HOWEVER...WITH WEAK
UPPER LEVEL SHORT WAVES IN THE NW FLOW...COULD SEE ISOLD
SHOWERS/TSTMS MAINLY ACROSS THE INTERIOR. AS WARM FRONT APPROACHES
DURING SATURDAY...MAY SEE A BETTER SHOT OF SHOWERS/TSTMS /CARRIED
CHANCE POPS/ OVER THE INTERIOR. EXPECT HIGHS IN THE UPPER 70S TO
LOWER 80S WITH RATHER HUMID CONDITIONS IN PLACE.

SUNDAY-MONDAY...BIG QUESTION DURING THIS TIMEFRAME IS THE SLOWING
APPROACH OF THE COLD FRONT OUT OF NY STATE. THIS WILL DEPEND UPON
HOW MUCH THE UPPER TROUGH DIGS OVER THE APPALACHIANS. HAVE KEPT
CHANCE POPS GOING BOTH DAYS...WITH THE BEST CHANCE OVER S NH/CENTRAL
AND W MA INTO N CENTRAL CT. WARM AND HUMID CONDITIONS CONTINUE ON
THE SW WIND FLOW. MAY SEE GUSTS UP TO 20-25 KT ALONG THE S COAST ON
THE HOLIDAY.

TUESDAY...HIGH AMPLITUDE TROUGH REMAINS OVER EAST COAST AS UPPER
LEVEL LOW REPEATEDLY FLINGS SHORTWAVES TOWARD THE NORTHEAST. ENERGY
ALSO CONTINUES TO FLOW UP EAST COAST LEADING TO THE CONTINUED CHANCE
OF THUNDER AHEAD AND ALONG THE STALLED FRONT.

WEDNESDAY...TIMING IS IN QUESTION...BUT FOR NOW HAVE THE FRONT
MOVING OFFSHORE AS HIGH PRES DIVES SOUTH OF THE REGION ALLOWING
FOR A BRIEF REPRIEVE FROM THE ACTIVE WEATHER PATTERN.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

OVERVIEW...MODERATE CONFIDENCE THROUGH THURSDAY NIGHT BUT LOW
CONFIDENCE IN TIMING.

THIS AFTERNOON THROUGH TONIGHT...
MOST LOCATIONS HAVE IMPROVED TO VFR AS OF MID AFTERNOON BUT SOME LOW
CLOUDS PERSISTED ACROSS THE CAPE AND NANTUCKET.  EXPECT CONDITIONS
ALONG THE COASTAL PLAIN TO DETERIORATE TO IFR-LIFR AFTER SUNSET.
THE EXACT TIMING IS UNCERTAIN...BUT FOG BANK IS SITTING OFF THE
COAST AND WITH ONSHORE WINDS AND COOLING BOUNDARY LAYER IT WON/T
TAKE MUCH TO BRING IT BACK.  MEANWHILE...ACROSS THE INTERIOR
SCATTERED SHOWERS AND EMBEDDED THUNDERSTORMS WILL CONTINUE INTO THE
EVENING WITH LOCALIZED LOWER CONDITIONS.  IFR CONDITIONS WILL
PROBABLY ALSO DEVELOP ACROSS MUCH OF THE INTERIOR LATER TONIGHT IN
AREAS OF FOG AND LOW CLOUDS.

THURSDAY...
MODEL CROSS SECTIONS SHOW A LOT OF LOW LEVEL RELATIVE HUMIDITIES
THROUGH THE DAY.  IFR CONDITIONS WILL PROBABLY LINGER INTO THE
AFTERNOON ALONG THE COASTAL PLAIN...BEFORE PERHAPS SOME IMPROVEMENT
TO MVFR. SHOULD SEE CONDITIONS IMPROVE TO VFR BY AFTERNOON ACROSS
THE INTERIOR...BUT THERE WILL BE THE RISK FOR A FEW SHOWERS AND
EMBEDDED THUNDERSTORMS.

THURSDAY NIGHT...
MVFR TO IFR CONDITIONS EXPECTED IN AREAS OF LOW CLOUDS AND FOG
PATCHES.

KBOS TERMINAL...MODERATE CONFIDENCE. IFR TO LIFR CONDITIONS
TONIGHT INTO THU MORNING. MODELS MAY BE TOO SLOW IN BRINGING
LOWER CIGS/VSBYS BACK INTO THE REGION THIS EVENING BASED ON
LATEST VISIBLE SATELLITE IMAGERY.

KBDL TERMINAL...MODERATE CONFIDENCE. A THUNDERSTORM MAY BE IN THE
VICINITY OF THE TERMINAL THROUGH THE EVENING HOURS. MVFR-IFR
CONDITIONS MAY DEVELOP LATE IN AREAS OF FOG AND LOWER CLOUDS.

OUTLOOK...FRIDAY THROUGH MONDAY...

FRIDAY AND SATURDAY...MODERATE CONFIDENCE. MAINLY VFR. LOW PROB
FOR ISOLD SHOWERS/TSTMS EACH AFTERNOON/EVENING ACROSS INLAND
AREAS. LOCAL MVFR-IFR VSBYS IN PATCHY LATE NIGHT/EARLY MORNING
FOG.

SUNDAY-MONDAY...MODERATE CONFIDENCE. VFR TO START...LOWERING TO
MVFR BY SUNDAY AFTERNOON. SCT SHOWERS/TSTMS SLOWLY MOVING ACROSS
THE REGION...BEST CHANCE ACROSS WESTERN AREAS ON SUNDAY...THEN THE
ENTIRE REGION ON MONDAY. LOCAL IFR VSBYS IN ANY HEAVIER RAINFALL
AND LATE NIGHT/EARLY MORNING PATCHY FOG.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

OVERVIEW /THROUGH THURSDAY NIGHT/...MODERATE TO HIGH CONFIDENCE

NORTHEAST WINDS MAY GUST INTO THE LOWER 20 KNOTS DURING THE DAY
THURSDAY WITH A HIGH OVER THE MARITIMES AND A LOW TO OUR SOUTH.
HOWEVER...THINK CONDITIONS WILL REMAIN BELOW SCA THRESHOLDS
THROUGH THURSDAY NIGHT SO NO HEADLINES AT THIS TIME. MARINERS
SHOULD BE PREPARED FOR SOME CHOPPY SEAS THOUGH DURING THE DAY
THURSDAY.

MAIN CONCERN FOR MARINERS THROUGH THURSDAY MORNING WILL BE DENSE
FOG.  VISIBILITIES WILL BE NEAR ZERO AT TIMES.

OUTLOOK...FRIDAY THROUGH MONDAY...

WINDS AND SEAS REMAIN BELOW SMALL CRAFT CRITERIA THROUGH THE PERIOD.
WINDS GUSTING UP TO 20 KT SATURDAY THROUGH MONDAY WITH S-SW SWELLS
PICKING UP TO 4 FT ON THE OUTER WATERS. VSBY RESTRICTIONS IN ANY
LATE NIGHT/EARLY MORNING PATCHY FOG. CHANCE FOR SHOWERS/TSTMS
SUNDAY NIGHT-MONDAY.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...DENSE FOG ADVISORY UNTIL 9 AM EDT THURSDAY FOR MAZ007-015-016-
     019>024.
     DENSE FOG ADVISORY FROM 10 PM THIS EVENING TO 9 AM EDT
     THURSDAY FOR MAZ017-018.
NH...NONE.
RI...DENSE FOG ADVISORY UNTIL 9 AM EDT THURSDAY FOR RIZ008.
     DENSE FOG ADVISORY FROM 10 PM THIS EVENING TO 9 AM EDT
     THURSDAY FOR RIZ005>007.
MARINE...NONE.

&&

SYNOPSIS...FRANK/EVT
NEAR TERM...FRANK
SHORT TERM...FRANK
LONG TERM...EVT
AVIATION...FRANK/EVT
MARINE...FRANK/EVT
Hazardous weather outlook, Aug 28, 3:52 PM EDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
352 PM EDT WED AUG 28 2013

CTZ002>004-MAZ002>006-008>014-026-NHZ011-012-015-RIZ001>004-292000-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
352 PM EDT WED AUG 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ACROSS INTERIOR SOUTHERN NEW
ENGLAND WILL PRODUCE LOCALLY HEAVY RAINFALL. THERE WILL BE A VERY
LOCALIZED FLASH FLOOD THREAT THIS EVENING ACROSS THIS REGION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ007-015-016-019>024-RIZ008-292000-
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-BLOCK ISLAND RI-
352 PM EDT WED AUG 28 2013

...DENSE FOG ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 9 AM EDT
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS AND SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ017-018-RIZ005>007-292000-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-BRISTOL RI-WASHINGTON RI-
NEWPORT RI-
352 PM EDT WED AUG 28 2013

...DENSE FOG ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EDT
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-251-254>256-292000-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
352 PM EDT WED AUG 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AREAS OF DENSE FOG EXPECTED INTO AT LEAST MID MORNING ON THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Aug 28, 12:18 PM EDT, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1218 PM EDT WED AUG 28 2013

CTZ002>004-MAZ002>004-008>012-026-NHZ011-012-015-281830-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AMHERST...
NORTHAMPTON...SPRINGFIELD...MILFORD...WORCESTER...AYER...
JAFFREY...KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE
1218 PM EDT WED AUG 28 2013

...SLOW-MOVING THUNDERSTORMS MAY LEAD TO LOCALLY HEAVY RAINFALL
THIS AFTERNOON...

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
ACROSS PORTIONS OS SOUTHERN NEW ENGLAND THIS AFTERNOON. THE
MOVEMENT OF THESE SHOWERS AND THUNDERSTORMS WILL BE SLOW. WITH
HIGH HUMIDITY ALREADY IN PLACE...THERE IS POTENTIAL FOR LOCALLY
HEAVY RAINFALL THIS AFTERNOON. THIS COULD LEAD TO POOR-DRAINAGE
FLOODING OF URBAN AREAS LATER THIS AFTERNOON.

BELK
Special weather statement, Aug 28, 5:51 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
551 PM EDT WED AUG 28 2013

MAZ003-004-010-282230-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-EASTERN HAMPSHIRE MA-
551 PM EDT WED AUG 28 2013

...STRONG THUNDERSTORMS...

AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HARDWICK...MOVING NORTHWEST AT 5 MPH.

WIND GUSTS UP TO 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HARDWICK...PELHAM...NEW BRAINTREE...OAKHAM...BARRE AND PETERSHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4236 7202 4225 7221 4241 7245 4258 7216
TIME...MOT...LOC 2147Z 142DEG 5KT 4237 7218

BELK

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 3:48 PM EDTDense Fog AdvisoryBOXBarnstable, Bristol, Dukes, Essex, Nantucket, Norfolk and 2 more13 hr
Aug 28, 5:31 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire29 min
Aug 28, 5:51 PM EDTSpecial Weather StatementBOXWorcester39 min
Aug 28, 5:52 PM EDTAreal Flood AdvisoryBOXFranklin, Hampshire, Worcester113 min

Nearby

Flash Flood Warnings in Massachusetts, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.